Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 19, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jul 7, 2005, 2:31 PM CDT for Matagorda County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2005, 2:31 PM CDT (19:31 UTC)
- Expired
- Jul 7, 2005, 3:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Matagorda County, TX
The radar
The Houston radar (KHGX), 113 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 2:50 PM CDT | TSTM WND DMG | Markham, TX | A COUPLE OF VEHICLE AWNINGS BLOWN DOWN. |
| Jul 7, 2:57 PM CDT | TSTM WND GST 60 | Bay City, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 071931 TORHGX TXC321-072015- /O.NEW.KHGX.TO.W.0019.050707T1931Z-050707T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 231 PM CDT THU JUL 7 2005 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... MATAGORDA COUNTY IN SOUTHEAST TEXAS * UNTIL 315 PM CDT * AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 3 MILES SOUTHEAST OF BAY CITY...MOVING WEST AT 20 TO 25 MPH. * LOCATIONS IMPACTED INCLUDE... BAY CITY... MARKHAM... PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2897 9621 2879 9618 2880 9575 2901 9589 $$
1 follow-up statement
000 WWUS54 KHGX 071952 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 251 PM CDT THU JUL 7 2005 TXC321-072015- /O.CON.KHGX.TO.W.0019.000000T0000Z-050707T2015Z/ MATAGORDA- 251 PM CDT THU JUL 7 2005 ...A TORNADO WARNING CONTINUES FOR MATAGORDA COUNTY UNTIL 315 PM CDT... AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO AS WELL AS STRONG WINDS AND HAIL. THIS STORM WAS LOCATED NEAR MARKHAM...MOVING WEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MARKHAM... PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2897 9621 2879 9618 2880 9575 2901 9589 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 7, 12:42 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 7, 12:42 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1242 PM CDT THU JUL 7 2005
.UPDATE...
.AVIATION...SEVERAL CONCERNS THIS AFTERNOON. THINK CIGS WILL STAY
VFR FOR THE MOST PART. ETA DID NOT INITIALIZE WELL SO HAVE LEANED
TOWARD THE GFS...PROBLEM IS THE GFS GENERATES A LARGE MCS OVER THE
NORTHWESTERN ZONES AROUND 06Z. RUC AND TO A LESSER EXTENT THE ETA
LEND SOME SUPPORT TO THE GFS SOLN SO HAVE KEPT A PROB 30 FOR CLL
TAF. WILL KEEP LATE AFT/EVENING TSRA IN THE TAFS FOR IAH/HOU AS
NUMEROUS BOUNDARIES INTERACT. CLOUD COVER HAS LIMITED HEATING AND
THIS MAY LIMIT CONVECTIVE POTENTIAL. OUTFLOW BOUNDARIES WREAKING
HAVOC WITH WINDS BUT HAVE LEANED TOWARD SE WINDS REDEVELOPING. 43
LOOKS LIKE ANOTHER NORTH TEXAS MCS HEADED IN OUR GENERAL DIRECTION
THIS MORNING. EARLY MORNING SURFACE OBSERVATIONS CONTINUE TO SHOW
A VERY MOIST AIR MASS AHEAD OF THE SYSTEM AND VISIBLE IMAGERY
INDICATES PARTLY CLOUDY SKIES. THIS AREA SHOULD HEAT UP QUICKLY
THIS MORNING AND MIX OUT SOME OF THIS LOW LEVEL MOISTURE...AND WE
ARE LIKELY TO SEE INVERTED-V THERMODYNAMIC PROFILES ACROSS THE
INLAND REGIONS. WILL LOWER THE DEWPOINTS SLIGHTLY ACROSS THE
NORTHERN PARTS OF THE AREA TO ACCOUNT FOR MIXING. THIS WILL ALSO
LOWER THE HEAT INDEX VALUES SLIGHTLY TO BELOW ADVISORY CRITERIA.
THE COASTAL COUNTIES MAY HAVE A DIFFICULT TIME HEATING UP TO
ADVISORY CRITERIA DUE TO CLOUDS. HOWEVER...WE WONT GIVE UP ON
THEM JUST YET. WILL LEAVE THE HEAT ADVISORY IN PLACE JUST IN CASE
THE CLOUDS CLEAR OUT ENOUGH. DESPITE THE CLOUDS...THE 15Z
OBSERVATION AT GALVESTON SHOWS A HEAT INDEX OF 98...AND AT BAY
CITY 102.
THE ONLY OTHER CHANGES IN THE ZONES WILL BE TO UP THE POPS TO
CHANCE AREAWIDE AND TO MENTION SEVERE IN ALL BUT THE COASTAL
ZONES. 46
&&
.PREV DISCUSSION... (ISSUED 507 AM CDT THU JUL 7 2005)
DISCUSSION...
CURRENTLY...LARGE CLUSTER OF STORMS SPEWING OUT OF THE MOUTH OF THE
SABINE RIVER. FAIRLY STOUT WINDS COMPARED TO THE LAST FEW NIGHTS
PUMPING MOISTURE INTO THIS SYSTEM. ALSO LEADING TO MID 70 DEWPOINTS
RISING OVER THE COASTAL COUNTIES. REMAINS OF THE STATIONARY FRONT
DRAPED ACROSS THE REGION FROM AROUND WACO TO HUNTSVILLE TO JASPER.
AS THE FLOW WEAKENS A LITTLE IN THE WAKE OF THIS SYSTEMS DEPARTURE
WILL PROBABLY SEE MOISTURE POOL OVER THE AREA (ESPECIALLY NEAR THE
BOUNDARY) WHICH COMBINED WITH THE ABUNDANT INSOLATION SHOULD MAKE
FOR A HOT AND HUMID AFTERNOON. HEAT INDICES OF 103 TO 105 SHOULD
BE COMMON THIS AFTERNOON...THE SOUTHWESTERN 1/2 OF THE AREA COULD
SEE SOME 108 VALUES AND ALONG THE COAST COULD GET A FEW 110 DEGREE
READINGS...AND AFTER YESTERDAYS RECORD TEMPERATURES AND HIGH HEAT
INDICES WILL CONTINUE THE HEAT ADVISORY FOR THE COASTAL COUNTIES
THROUGH 7 PM. WITH MORE MIXING OCCURRING INLAND WILL PROBABLY ONLY
GET THE PEAK HEAT INDICES FOR AN HOUR OR TWO. MODIFIED ETA BUFR
SOUNDINGS SUPPORT STRONG GUSTY WINDS WITH ANY STORMS THAT FORM
BUT THINK THAT SPEEDS SHOULD BE LESS THAN 45 MPH DUE TO LESS
EVAPORATIVE COOLING...COURTESY OF THE HIGHER DEWPOINTS. MIGHT GET
CLOSE TO RECORDS AGAIN THIS AFTERNOON. NAM/GFS DO PROG ANOTHER
SHORT WAVE TO DROP SOUTH ALONG EASTERN PERIPHERY OF THE WESTERN
RIDGE AND MAY AGAIN ENHANCE RAIN CHANCES LATE THIS AFTERNOON OR
EVENING. HAVE PARED BACK POPS A LITTLE OVER THE COURSE OF THE
NEXT FEW DAYS. STRONGER VORT MAX DROPS SOUTH LATE SATURDAY BUT
IT MAY BE TOO FAR WEST.
HURRICANE DENNIS BEARING DOWN ON JAMAICA AND STILL FORECAST TO MOVE
INTO THE EASTERN GULF SATURDAY THEN ON TOWARD THE MOBILE BAY AREA
SUNDAY AFTERNOON. SWELLS FROM DENNIS MAY LEAD TO GREATER RUNUP ON
LOCAL BEACHES SATURDAY-MONDAY. OTHERWISE UNLESS MAJOR CHANGES OCCUR
THEN DENNISS REACH BE LIMITED TO AREAS EAST OF HERE. WILL STILL
CARRY CHANCE POPS MONDAY IN THE EAST SHOULD IT VEER A LITTLE FARTHER
WEST. DENNIS FORECAST TO TRACK NORTHWEST AFTER LANDFALL AND MAY
BRING SOME BETTER RAIN CHANCES TO THE EASTERN AREAS EARLY NEXT WEEK
WITH MOISTURE TRANSPORT GETTING STRONGER WITH THE SAME OR WARMER
AFTERNOON TEMPERATURES EXPECTED...AHH SUMMER
45
AVIATION...
VFR EXCEPT IN/NEAR ANY ISO TSRA. WEAK BOUNDARY STILL REMAINS IN
PLACE JUST N OF THE METRO AREA. UNTIL IT GRADUALLY WASHES OUT LATER
THIS EVENING IT COULD BE A FOCUS FOR PRECIP THRU THE PERIOD. LIKE
YDAY...FCST AFTERNOON SOUNDINGS DO SUPPORT DOWNBURSTS IN THE
STRONGER STORMS. PLANNING TO LEAVE MENTION OF PRECIP OUT OF THE 12Z
TAFS AND AMEND IF IT BECOMES NECESSARY. DIFFICULT WIND FCST ON TAP
AGAIN DUE TO WEAK PRESSURE GRADIENT IN PLACE. ONGOING TREND ALREADY
IN TAFS LOOK OK FOR NOW. 47
MARINE...
SWELLS ASSOCIATED FROM HURRICANE DENNIS SHOULD BEGIN REACHING THE
UPPER TEXAS COAST SUNDAY AFTERNOON...PEAKING SUN NIGHT AND
MONDAY...THEN DIMINISHING MONDAY NIGHT. SCA FLAGS LOOK LIKELY FOR AT
LEAST THE 20-60NM GROUP BY SUN NIGHT. ALL OF THIS OF COURSE IS
SUBJECT TO CHANGE DEPENDING ON THE EVENTUAL TRACK...SPEED AND
INTENSITY OF THE HURRICANE. 47
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...
HEAT ADVISORY FROM UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES...
BRAZORIA...CHAMBERS...GALVESTON...JACKSON...AND MATAGORDA.
.GM...NONE.
&&Hazardous weather outlook, Jul 7, 6:30 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 630 AM CDT THU JUL 7 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-080300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 630 AM CDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. ...HEAT ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES TIL 7 PM... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW STORM THIS AFTERNOON DURING PEAK HEATING MAY BE STRONG ENOUGH PRODUCE MICROBURST WINDS 30 TO 45 MPH BUT SHOULD BE VERY ISOLATED IN NATURE. RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE IN THESE STRONGER STORMS. IN ADDITION...A HEAT ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES OF BRAZORIA...CHAMBERS...GALVESTON...JACKSON...AND MATAGORDA THROUGH 7 PM. NEAR RECORD HIGH TEMPERATURES COMBINED WITH HIGH RELATIVE HUMIDITY VALUES WILL CREATE HEAT INDEX VALUES OF 105 TO 111 DEGREES ACROSS THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:59 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 31 min |
| Jul 7, 1:04 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 26 min |
| Jul 7, 2:24 PM CDT | Severe Thunderstorm Warning | HGX | Matagorda | 36 min |
| Jul 7, 4:13 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 47 min |
| Jul 7, 4:19 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 41 min |
| Jul 7, 5:00 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 45 min |
| Jul 7, 5:14 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 46 min |
| Jul 7, 5:49 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 41 min |
| Jul 7, 5:59 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 46 min |
| Jul 7, 6:23 PM CDT | Severe Thunderstorm Warning | HGX | Washington | 37 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.